CASE REPORT
Year : 2014  |  Volume : 5  |  Issue : 3  |  Page : 208-210

Hirsutism following the use of bimatoprost eyedrops for glaucoma


Department of Ophthalmology, JawaharIal Institute of Postgraduate Medical Education and Research, Puducherry, Tamil Nadu, India

Correspondence Address:
Subashini Kaliaperumal
8A, Balaji Street, Tagore Nagar, Jeevanandapuram, Puducherry - 605 008, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.136110

Rights and Permissions

Prostaglandin F2 alpha (PGF2α) analogues including bimatoprost are often the first line drugs used in the treatment of glaucoma. We present a case of a 62-year-old female patient who was started on bimatoprost in both the eyes for primary open angle glaucoma. The intraocular pressures reached the target level but she developed hair growth over the chin and upper lip after six months of commencing of the treatment. The regional hypertrichosis did not reduce much after stopping the drug. Hirsutism is a potential side effect of prostaglandin analogues which has rarely been reported. Doctors and patients need to be aware of this noticeable and unwanted side effect. The effect seems to occur in patients already having few non-vellus hairs in these areas.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2501    
    Printed92    
    Emailed0    
    PDF Downloaded439    
    Comments [Add]    
    Cited by others 2    

Recommend this journal